Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 3, NWS Omaha, NE

January 27, 200730 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Jan 27, 2007, 10:20 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2007, 10:20 AM CST (16:20 UTC)
Expired
Jan 27, 2007, 5:00 PM CST
In force
7 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-189 m²/s²
0-3 km storm-relative helicity
-248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 271620
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1020 AM CST SAT JAN 27 2007

...STRONG AND GUSTY NORTHWEST WINDS ACROSS THE AREA...

.NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
USHER IN MUCH COLDER AIR FOR THE AREA TODAY.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272300-
/O.NEW.KOAX.WI.Y.0003.070127T1620Z-070127T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1020 AM CST SAT JAN 27 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

NORTHWEST WINDS 25 TO 35 MPH WILL OCCUR ACROSS THE AREA TODAY. WIND
GUSTS MAY REACH 45 MPH IN SOME LOCATIONS. THE STRONG WINDS ARE
EXPECTED TO BEGIN TO DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOBERT
1 follow-up statement
000 
WWUS73 KOAX 272257
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
457 PM CST SAT JAN 27 2007


IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-280000-
/O.EXP.KOAX.WI.Y.0003.000000T0000Z-070127T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
457 PM CST SAT JAN 27 2007

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA OF SUSTAINED
WINDS OF 30 MPH...AND THUS THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE. BRISK WINDS OF 15 TO 25 MPH WILL CONTINUE THIS EVENING
BEFORE DIMINISHING TO 5 TO 15 MPH AFTER MIDNIGHT.

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 27, 4:24 AM CST, 5 hours 56 minutes earlier.

Area forecast discussion, Jan 27, 4:24 AM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
424 AM CST SAT JAN 27 2007

.DISCUSSION...
FORECAST AGAIN IS MAINLY CONCERNED WITH TEMPERATURES AS A SERIES OF
FAST MOVING SHORT WAVES DIVES THROUGH THE AREA...EACH FOLLOWED BY
ANOTHER SURGE OF ARCTIC AIR.  MOISTURE AND LIFT ARE BOTH
LIMITED...AND SNOWFALL AMOUNTS SHOULD BE LITTLE TO NONE IN THIS
PATTERN.

THE FIRST ARCTIC FRONT WILL DROP ACROSS THE AREA THIS
MORNING...BRINGING CLOUDS AND SCATTERED FLURRIES IN ITS WAKE.  TEMPS
WILL BE TRICKY AS THERE WILL BE A BIT OF A RISE AT FIRST DUE TO
INCREASED MIXING.  COLD ADVECTION SETS IN...BUT IS OPPOSED BY
DAYTIME HEATING.  CLOUDS BEHIND THE FRONT ARE PATCHY.  SOME OF THIS
SHOULD FILL IN DURING THE DAYTIME HEATING...BUT THIS WOULD ALLOW
TEMPS TO BE NEARLY STEADY UNTIL LATER AFTERNOON.

TEMPS TONIGHT WILL BE RAISED SOMEWHAT BY CONTINUED WIND...NOT THAT
IT WILL FEEL ANY WARMER.  SO FAR IT APPEARS THAT WIND CHILLS WILL
STAY ABOVE CRITICAL VALUES FOR WIND CHILL ADVISORY...ALTHOUGH IT
WILL BE CLOSE IN FAR NORTH.

AFTER A COLD START SUNDAY...WARM ADVECTION SETS IN LATE IN THE
DAY...PROBABLY TOO LATE TO HELP DAYTIME TEMPS MUCH BUT ENOUGH TO
TAKE THE EDGE OFF TEMPS SUN NIGHT.  THIS IS FOLLOWED BY ANOTHER COLD
PUSH MONDAY INTO MONDAY NIGHT AS A WEAK CLIPPER LOW STAYS TO OUR
EAST.  WARM ADVECTION SETS IN AGAIN TUESDAY NIGHT INTO EARLY
WED...WITH SLIGHTLY WARMER TEMPS. TEMPS WILL LIKELY BE HELD IN CHECK
WED BY INCREASED CLOUD COVER AND A CHANCE FOR LIGHT SNOW AS A WEAK
WAVE ALOFT PASSES THROUGH.  TIMING OF SYSTEMS IS OPEN TO INCREASING
DOUBT BY TUE AND WED...AND THIS WOULD CERTAINLY AFFECT TEMPS.  USED
00Z GFS FOR GENERAL GUIDANCE PER NATIONAL DISCUSSIONS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

POLLACK
Hazardous weather outlook, Jan 27, 5:19 AM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
519 AM CST SAT JAN 27 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-280000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
519 AM CST SAT JAN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
ANS SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS LATE TONIGHT WILL RANGE FROM 8 BELOW TO 20 BELOW...AS 10
TO 15 MPH NORTHWEST WINDS COMBINE WITH LOW TEMPERATURES FROM 1 BELOW
TO 7 ABOVE ZERO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLD WIND CHILLS WILL LAST INTO EARLY SUNDAY MORNING.  SEVERAL MORE
SURGES OF COLD ARCTIC AIR WILL ARRIVE DURING THE COMING WEEK.  ANY
ONE OF THESE COULD ALSO PRODUCE COLD WIND CHILLS...ESPECIALLY NEXT
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

POLLACK

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.